MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 11P CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following response was sent to the customer: "thank you for bringing your customer complaint to the attention of our sales department.Reading through the report it states that a carbon sterile sm11p blade has broken during a knee arthroscopy.Unfortunately, there is no further information, the blade in question or sample blade from the same lot number for us to investigate.If we would have had sample blades returned, we would be able to check the heat treatment hardness on our calibrated hardness testing machine to ensure this blade had been manufactured to our in-house tolerance and the surgical blade standard bs 2982.With this blade breaking during a surgical procedure, it falls into the category of an adverse incident and as such this has been reported to the relevant competent authorities.Using the above lot number and our in-process records, we have checked for any recorded problems that could be linked to this broken blade, none could be found.By checking our history, we can also inform you that to the best of our knowledge we have received no further complaints of this nature of which (b)(4) carbon sterile sm11p blades were produced and sold on this lot number.We are finding it difficult to comment further as no sample blades are available for us to test, if samples were to become available, we would be able to perform the relevant tests and issue you with a further report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade due to us not having the broken blade in question or sample blades from the same lot number for us to test.We believe no corrective action is required as we have been unable to establish the root cause due to us not receiving sample blades to test.We believe no preventive action is required as we have been unable to establish the root cause due to us not receiving sample blades to test." this was also reported under mdr #: 1423395-2024-00425.
 
Event or Problem Description
The following description was provided by the healthcare facility, "blade broke during knee arthroscopy".It was also stated that, "no injury to the patient reported" and the "surgeon had to use the camera and additional instrumentation to locate the tip of the blade".

Brand Name
SWANN-MORTON NO. 11P CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key19548500
Report Number9611194-2024-00012
Device Sequence Number4734012
Product Code GES
UDI-Device Identifier05033955002916
UDI-Public05033955002916
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 11P CARBON STERILE BLADES
Device Catalogue Number0291
Device Lot Number4242306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown